Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Aug 14, 2006, 9:24 PM CDT. It took effect at Aug 15, 2006, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2006, 9:24 PM CDT (02:24 UTC)
- In effect from
- Aug 15, 2006, 2:00 PM CDT
- Expired
- Aug 15, 2006, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFSD 150224 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 924 PM CDT MON AUG 14 2006 .HIGH PRESSURE WILL SHIFT EAST OF THE REGION TONIGHT...ALLOWING A STRONG SOUTH WIND TO DEVELOP ON TUESDAY. DEEPER LOW LEVEL MOISTURE WILL REMAIN TRAPPED TO THE SOUTH OF THE AREA...SO RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS AS THE LOWER ATMOSPHERE MIXES OUT DURING THE AFTERNOON. THESE CONDITIONS ARE EXPECTED TO SUBSIDE DURING THE EVENING. SDZ255-151030- /O.UPG.KFSD.FW.A.0005.060815T1900Z-060816T0100Z/ /O.NEW.KFSD.FW.W.0009.060815T1900Z-060816T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 924 PM CDT MON AUG 14 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL CLIMB INTO THE LOWER 90S TUESDAY AFTERNOON. THESE WARM TEMPERATURES WILL BE COUPLED WITH RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT AND SUSTAINED WINDS OF 20 TO 25 MPH...RESULTING IN VERY DANGEROUS FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JH
4 follow-up statements
000 WWUS83 KFSD 150937 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CDT TUE AUG 15 2006 .HIGH PRESSURE WILL SHIFT EAST OF THE REGION TONIGHT...ALLOWING A STRONG SOUTH WIND TO DEVELOP ON TUESDAY. DEEPER LOW LEVEL MOISTURE WILL REMAIN TRAPPED TO THE SOUTH OF THE AREA...SO RELATIVE HUMIDITY VALUES WILL FALL TO CRITICAL LEVELS AS THE LOWER ATMOSPHERE MIXES OUT DURING THE AFTERNOON. THESE CONDITIONS ARE EXPECTED TO SUBSIDE DURING THE EVENING. SDZ255-151745- /O.CON.KFSD.FW.W.0009.060815T1900Z-060816T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 437 AM CDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. TEMPERATURES WILL CLIMB INTO THE LOWER 90S TUESDAY AFTERNOON. THESE WARM TEMPERATURES WILL BE COUPLED WITH RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT AND SUSTAINED WINDS OF 20 TO 25 MPH...WITH GUSTS TO 30 MPH...RESULTING IN VERY DANGEROUS FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SCHUMACHER
000 WWUS83 KFSD 151435 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 AM CDT TUE AUG 15 2006 .HIGH PRESSURE WILL SHIFT EAST OF THE REGION TODAY ALLOWING FOR SOUTH WINDS TO INCREASE ACROSS THE AREA. RELATIVE HUMIDITIES WILL REMAIN LOW AS MOISTURE REMAINS TRAPPED TO THE SOUTH. AS THE LOWER LEVELS OF THE ATMOSPHERE MIX OUT LATER THIS AFTERNOON...RELATIVE HUMIDITIES WILL FALL TO THE CRITICAL LEVELS. THESE CRITICAL CONDITIONS ARE EXPECTED TO IMPROVE DURING THE EVENING HOURS. SDZ255-152245- /O.CON.KFSD.FW.W.0009.060815T1900Z-060816T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 935 AM CDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. TEMPERATURES CLIMBING INTO THE LOWER 90S TODAY WILL BE COUPLED WITH RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT. SOUTH WINDS WILL ALSO INCREASE TO 20 TO 25 MPH... WITH GUSTS TO 30 MPH. THIS WILL RESULT IN VERY DANGEROUS FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HEITKAMP
000 WWUS83 KFSD 152245 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 545 PM CDT TUE AUG 15 2006 .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING...EASING TOWARD 8 PM AS SUNSET APPROACHES. SDZ255-160100- /O.CON.KFSD.FW.W.0009.000000T0000Z-060816T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 545 PM CDT TUE AUG 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. TEMPERATURES WILL REMAIN IN THE LOWER 90S THROUGH EARLY EVENING... WITH RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT...AND SOUTH WINDS GUSTING OVER 30 MPH AT TIMES. THIS WILL RESULT IN VERY DANGEROUS FIRE CONDITIONS THROUGH 8 PM...AFTER WHICH TIME TEMPERATURES WILL SLOWLY FALL...DEW POINTS WILL REBOUND INTO THE LOWER TO MID 50S...AND WIND SPEEDS WILL EASE BACK INTO THE 15 TO 20 MPH RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JH
000 WWUS83 KFSD 160107 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 807 PM CDT TUE AUG 15 2006 SDZ255-160215- /O.EXP.KFSD.FW.W.0009.000000T0000Z-060816T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY- 807 PM CDT TUE AUG 15 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DROPPED TO LESS THAN 20 MPH AS OF 8 PM...AND RELATIVE HUMIDITY VALUES ARE UP TO 30 PERCENT AND WILL CONTINUE TO CLIMB THROUGH THE NIGHT. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Aug 14, 9:12 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 14, 9:12 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 912 PM CDT MON AUG 14 2006 .DISCUSSION... GOING FORECAST IN PRETTY GOOD SHAPE SO FAR THIS EVENING. TEMPS HAVE DROPPED OFF NICELY UNDER THE RIDGE AXIS IN THE EAST...WHILE STAYING UP A BIT IN THE WEST WHERE LIGHT SOUTHERLY FLOW HAS ALREADY BEGUN. PONDERED FOG POTENTIAL IN THE EAST WHERE SURFACE DEW POINTS DID NOT MIX OUT QUITE AS LOW THIS AFTERNOON...BUT FORECAST SOUNDINGS SHOW THIS SURFACE MOISTURE IS REALLY JUST THAT...NEAR THE SURFACE ONLY WITH GOOD DRYING ALOFT THANKS TO THE MODEST NORTHWEST FLOW ACROSS THE AREA TODAY. WITH THAT...THINK ANY FOG WOULD BE QUITE SHALLOW AND OUTSIDE THE TYPICAL LOW AREAS/RIVER BEDS/PONDS...WOULD EXPECT MORE OF A HEAVY DEW BY MORNING THAN DECENT FOG. ONLY OTHER CONCERN IS DENSE CIRRUS BLOW-OFF FROM TSRA ACROSS WESTERN SD THIS EVENING...AND WHETHER IT WILL REACH OUR WESTERN CWA AND HAVE ANY EFFECT ON TEMPS. TSRA APPEAR TO BE WEAKENING SOME WITH APPROACH OF SUNSET...AND WOULD EXPECT ANVIL COVERAGE TO DECREASE ACCORDINGLY. GRIDS ALREADY INCREASED CLOUD COVER SOME LATE TONIGHT. WILL SPEED THAT UP A BIT AND EXPAND NORTH AS WELL...HOWEVER PARTLY CLOUDY RANGE SHOULD HOLD IT WITH CIRRUS EXPECTED TO THIN AS IT MOVES EAST. AS FOR TEMPS...UPPER 50S TO LOWER 60S GOING ACROSS THE WEST ALREADY AND THIS LOOKS OK. LOOKING AHEAD TO FIRE WEATHER ISSUES FOR TOMORROW...MAIN ISSUE HERE IS WHETHER INCREASING SOUTHERLY FLOW WILL BE ABLE TO BRING UP DEEP ENOUGH LAYER OF LOW LEVEL MOISTURE TO KEEP DEW POINTS FROM MIXING AS FAR DOWN ACROSS THE SOUTHWEST DURING THE AFTERNOON AS THEY DID TODAY. FORECAST SOUNDINGS FROM 18Z NAM STILL SHOWING ABILITY TO MIX SURFACE DEW POINTS TO AROUND 50 OR LOWER AT K9V9 AS IN THE CURRENT GRIDS. IN ADDITION...DEW POINTS TO OUR SOUTH THROUGH NEBRASKA AND NORTHERN KANSAS WERE ALSO ABLE TO MIX DOWN INTO THE 40S TODAY...WITH DEEPER MOISTURE PUSHED SOUTH WITH THE COLD FRONT INTO FAR SOUTHERN PORTIONS OF KANSAS AND MISSOURI. DO NOT THINK WE WILL SEE ANY APPRECIABLE MOISTURE RETURN FAST ENOUGH TO HELP OUT BY TOMORROW AFTERNOON...SO WILL UPDATE WATCH TO RED FLAG WARNING YET THIS EVENING AS WELL. UPDATED GRIDS HAVE BEEN SENT...AND WILL HAVE MINOR UPDATE TO ZFP OUT SHORTLY. && .PREV DISCUSSION... BEAUTIFUL DAY ACROSS THE NORTHERN PLAINS WITH LOW HUMIDITY AND SEASONAL TEMPS. CONCERNS INITIALLY TURN TOWARDS FIRE WEATHER AND HAVE POSTED A WATCH FOR SDZ255. WINDS SHOULD CRANK UP LATE IN THE MORNING AND WITH DRY CONDITIONS ALOFT...DEW POINTS SHOULD FALL IN THE AFTERNOON. ACADEMY AND CHAMBERLAIN HAD BASICALLY A TENTH OF AN INCH OR LESS OVER THIS LAST WEEK DURING OUR STRETCH OF WET WEATHER...SO PRETTY DRY STILL. COUPLED WITH SUSTAINED WINDS 20-25...RH VALUES IN THE LOWER 20S AND TEMPS IN THE 90S...A WATCH SEEMS LIKE A GOOD BET. OTHER THAN THIS...MADE VERY FEW CHANGES TO EXISTING FORECAST. TEMPS WERE IN LINE WITH FEW MODIFICATIONS. WEDNESDAY COULD BE TRICKY WITH A DECENT AMOUNT OF WAA AND MOISTURE RETURN...SO KEPT TEMPS BELOW MIXING POTENTIAL. WEDNESDAY NIGHT INTO THURSDAY NIGHT CONTINUES TO LOOK INTERESTING...BUT AT THIS TIME NOT QUITE AS POTENT AS THIS LAST SYSTEM. LATEST GFS REALIGNS JET STREAK A LITTLE MORE WEST-EAST...WHICH WOULD LIKELY KEEP FRONT FROM DRIVING SOUTH AS QUICKLY THURSDAY NIGHT. THIS MAY KEEP FRONT IN PLACE OVER SOUTHEAST CWA THROUGH FRIDAY MORNING...BEFORE SHIFTING SOUTH DURING THE DAY. IN THE LATTER PERIODS(FRI-MON)...LOOKS PRETTY QUIET WITH WHAT MANY WOULD CONSIDER NEAR PERFECT WEATHER. DEW POINTS SHOULD BE IN THE 50S TO LOWER 60S...WINDS FAIRLY LIGHT AND TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. NOT THE BEST LAKE WEATHER AS IT MIGHT BE A BIT ON THE COOL SIDE...BUT MOST OTHER OUTDOOR PROJECTS ARE LOOKING GOOD. WILL NOT HAVE ANY POPS ABOVE 10 PERCENT DURING THIS PERIOD. THINGS COULD ACTUALLY BE A BIT COOLER A FEW OF THE MORNINGS AS THE ENSEMBLE FORECAST AS WELL AS THE 12Z GFS SUGGEST HIGH PRESSURE WILL HOLD IN A LITTLE LONGER ON SUNDAY AND MONDAY...WAITING FOR TRUE RETURN FLOW TO SET UP UNTIL LATE MONDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...RED FLAG WARNING TUESDAY AFTERNOON/EARLY EVENING FOR SDZ255. MN...NONE. IA...NONE. NE...NONE. && JH
Hazardous weather outlook, Aug 14, 11:10 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1110 AM CDT MON AUG 14 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1110 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE GRASSLAND FIRE DANGER INDEX COULD REACH THE VERY HIGH CATEGORY IN BRULE...GREGORY...CHARLES MIX...DOUGLAS AND AURORA COUNTIES ON TUESDAY. CONCERNING WEDNESDAY...THE GRASSLAND FIRE DANGER INDEX COULD ALSO REACH VERY HIGH OR HIGH ALONG AND WEST OF A HURON SOUTH DAKOTA TO WAGNER SOUTH DAKOTA LINE. IT SHOULD BE BREEZY OR WINDY IN THAT AREA ON WEDNESDAY...HOWEVER THE RELATIVE HUMIDITY WILL ALSO LIKELY BE HIGHER THAN TODAY AND TUESDAY. THERE WILL ALSO BE A RISK OF SOME THUNDERSTORMS AROUND THE AREA LATE WEDNESDAY INTO WEDNESDAY NIGHT DUE TO AN UPPER LEVEL DISTURBANCE. AT THIS TIME...IT IS A BIT EARLY TO TELL WHETHER A SLIGHT RISK IS WARRANTED WITH THIS SYSTEM OR NOT AS THE SEVERE POTENTIAL IS MARGINAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.